Alert archive / Arkansas / Flash Flood Warnings in 2000

Flash Flood Warning 15, NWS Little Rock, AR

June 2, 2000Sharp County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 2, 2000, 8:16 PM CDT for Sharp County, Arkansas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 2, 2000, 8:16 PM CDT (01:16 UTC)
Expired
Jun 2, 2000, 10:15 PM CDT
In force
119 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Sharp County, AR

The radar

The Little Rock radar (KLZK), 166 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 479 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
479 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1684 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 030118
FFWLZK
ARC135-030315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
816 PM CDT FRI JUN 2 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SHARP COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 1015 PM CDT

* AS OF 815 PM...STRONG STORMS PRODUCING HEAVY RAINFALL HAD BEEN
  OVER SHARP COUNTY FOR THE PAST COUPLE OF HOURS. ADDITIONAL RAINFALL
  IS EXPECTED AND THE THREAT OF FLOODING WILL INCREASE.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3644 9137 3594 9138 3596 9169 3619 9163

28/49

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 4:21 PM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 2, 4:21 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION...RESEND
NATIONAL WEATHER SERVICE LITTLE ROCK AR
315 PM CDT FRI JUN 2 2000

SCATTERED SHOWERS/THUNDERSHOWERS DEVELOPING THIS AFTERNOON MAINLY IN
NORTHERN/WESTERN ARKANSAS AHEAD OF SLOW MOVING COLD FRONT.
THUNDERSHOWERS ARE SLOW MOVING...AND COULD PRODUCE LOCALLY HEAVY
RAIN. ADVERTISED AS SUCH IN FORECAST THIS EVENING.

OVERNIGHT...PRECIPITATION WILL DISSIPATE WITH FRONT MOVING THROUGH
ABOUT HALF OF THE STATE. FRONT LOOKS LIKE IT WILL WEAKEN...WITH ONLY
WIDELY SCATTERED PRECIPITATION AND CONTINUED WARM TEMPERATURES ON
SATURDAY.

SHORTWAVE IN SOUTHERN PLAINS WILL MOVE INTO ARKANSAS SATURDAY
NIGHT/SUNDAY WITH INCREASING CLOUDS AND BETTER CHANCES FOR SHOWERS
AND THUNDERSHOWERS.

YET ANOTHER COLD FRONT WILL HEAD INTO THE STATE FROM THE NORTHWEST
ON MONDAY. APPEARS THAT SHORTWAVE WILL ROB MOISTURE FROM THE
FRONT...SO ADVERTISED SCATTERED SHOWERS/THUNDERSTORMS AS FRONT GOES
THROU}GH.

COOLER/DRIER AIR WILL FOLLOW FRONT TUESDAY/WEDNESDAY.  (46)

.LIT...NONE.

Nearby

Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.